Discussions that mention levemir

Diabetes board


Am taking Rapid during day and a shot of Levemir at night.

Have gained 8 lbs. in 2 months. since started taking this.

Has anybody else had this problem and how do you remedy it?
[QUOTE=twokatss;3299293]Am taking Rapid during day and a shot of Levemir at night.

Have gained 8 lbs. in 2 months. since started taking this.

Has anybody else had this problem and how do you remedy it?

Unfortunately, many people are running high before they go on insulin. What is happening at this point is that a significant amount of what you are eating remains in your blood as excess blood sugar and then is filtered out by your kidneys. When you go on insulin, suddenly all that excess sugar can get into your cells. It is only sort of the insulin that is making you gain weight. Basically, yoiu were probably eating more than was good for you, but your body just didn't have access to the calories.

As with everyone else in the world who has this struggle, you will have to cut back on what you are eating and increase your exercise. I'm sorry, but there is no quick fix. Believe me, I wish there was.

Best of luck to you.

Cora